Waiting for Celexa to kick in

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 5/26/2009 8:42 AM (GMT -7)   
I have been on Celexa for three weeks today for depression and anxiety.  So far I have had minimal side effects but there are times that I feel my anxiety is worsening.  I have read that this is common side effect until the med actually starts to work.  This past week-end I did have several hours that I actually felt like my old self again, but then I would start feeling crappy again.  I am taking this as a good sign, that maybe in another week or so the med will start to work.
 
Has anyone else had this experience?  Waiting for the med to work is so hard, but I am hanging in there to give it a try.
 
Good Day to All
Gem

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 5/26/2009 9:30 AM (GMT -7)   
Hi Gem,

It generally takes 4 to 6 weeks for these meds to kick in. Hang in there, you are almost there.

Hugs
Gail *Nanners*
Gail*Nanners* Co-Moderator for Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia and Osteoarthritis and Anxiety. Currently my Crohns is in remission.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6486
   Posted 5/26/2009 9:44 AM (GMT -7)   
Hi Gem

As Nanners already mentioned it takes upto 6 weeks before you may feel any positive effects from the Celexa so I would hang on in there and give it a few more weeks. I hope this medication works well for you.

Ben

LALady
Regular Member


Date Joined Apr 2009
Total Posts : 114
   Posted 5/26/2009 12:16 PM (GMT -7)   

I just started taking Celexa for GAD. I am only on day 2. I'm taking 10mg a day for a week then upping it to 20 mg. I have not noticed any ill effects either, which is great! If anything I just feel a tiny bit sedated and I have no appetite.

Keep posting your progress here, as will I. I am interested in knowing how you are coming along.

Good luck!


Allestaria
Regular Member


Date Joined Mar 2009
Total Posts : 341
   Posted 5/26/2009 2:19 PM (GMT -7)   
I hope it works great for you. It worked for me except I had side effects and could not take it. I did though last 3 months on it before the doc pulled me off of it. It was nice while I was on it.
Except I was hungry all the time. Cravings for chocolate that was just unreal. Gained 45 lbs in those 3 months..

But the best part was the "I don't care" I got from it. I didn't care. I totally did not care about a darn thing. I ran someone off the road and it didn't phase me one bit. I was late for work. Didn't care. It pretty much ended my job. Because of the major cases of I don't care.
It was bad and the doc pulled me off of it.

( I had forgotten about the "I don't care" part Mom reminded me of it last night.)

LALady
Regular Member


Date Joined Apr 2009
Total Posts : 114
   Posted 5/26/2009 2:54 PM (GMT -7)   

Oh my gosh! That's a weird side effect. I'm having a bit of antsy feeling today...jittery almost. I don't know whether to attribute it to the medication or not. I took .25mg of klonopin to try to calm me down. I think it's working. I am sorry to hear about your weight gain. I used to complain about gaining weight while on Effexor. I was on it two years and put on 10 pounds. I thought that was bad. I don't know whether it was the med or the fact that I felt great so I ate a lot more...my IBS was better, too, so I could eat fattier foods.

How long before you starting experiencing cravings and weight gain??


Grizzly pooh
Regular Member


Date Joined May 2009
Total Posts : 72
   Posted 5/26/2009 4:31 PM (GMT -7)   
Hi, I'm on day 8 of Lovan and still not feeling great either. By the time I decided to take medication I was desperate and feeling really bad, so of course I wanted it to work asap. My symptoms are feeling hot and aching and queazy. I'm hanging in there and hoping things will improve, and I'll be thinking of you doing the same. You're almost there.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 3:36 PM (GMT -7)
There are a total of 2,732,719 posts in 301,047 threads.
View Active Threads


Who's Online
This forum has 151202 registered members. Please welcome our newest member, Ed Ski.
347 Guest(s), 4 Registered Member(s) are currently online.  Details
Michael_T, mtm3461, MauiViv, BKelly


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer